MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER
Model Number GZ-120PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse reported that the telemetry transmitter is getting hot and depleting batteries quickly compared to other transmitters and feels "hot" to the touch.Nihon kohden technical support suggested that this may happen if the display settings are set too bright and the screen time out is set too long or the batteries are inserted incorrectly in the unit.The customer reported that the settings are the same as the others.They found it to be hot when they went to change the batteries.Also, signal loss would show on the central nurse's station (cns) when the it became hot.The nurse stated that they have not had issues after the reported event.No patient harm reported.Concomitant medical device: the following devices were being used in conjunction with the telemetry transmitter, but no serial number information was provided.Central nurse's station model: cns-6801a.Sn: ni.
 
Event or Problem Description
The nurse reported that the telemetry transmitter is getting hot and depleting batteries quickly compared to other transmitters and feels "hot" to the touch.They found it to be hot when they went to change the batteries.Also, signal loss would show on the central nurse's station (cns) when the it became hot.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the nurse reported that the transmitter was getting hot and depleting batteries quickly compared to other transmitters and felt "hot" to the touch.Technical support (ts) suggested that this may happen if the display settings are set too bright and the screen time out is set for too long or the batteries are inserted incorrectly in the unit.The customer reported that the settings are the same as the others.They found it to be hot when they went to change the batteries.Also, signal loss would show at the central nurse's station (cns) when the unit became hot.No harm or injury was reported.Investigation summary: ts advised the customer to double-check that the batteries were inserted properly and compare the screen brightness and screen time out settings with other gzs.In a follow-up with the customer, they indicated that the issue had not recurred since the original event.A review of the history of the serial number identified no similar events.Based on the available information, a definitive root cause could not be identified.A possible cause of the issue could be battery failure, a short in the battery, or the use of a battery stored in an inappropriate temperature.Improper battery insertion is also a potential cause of the issue.
 
Event or Problem Description

Brand Name
GZ-120PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key10434661
Report Number8030229-2020-00468
Device Sequence Number11309145
Product Code DRT
UDI-Device Identifier04931921117392
UDI-Public04931921117392
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
Report Date (Section F) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120PA
Device Catalogue NumberGZ-120PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/22/2020
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer08/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS -6801A; CNS -6801A
Patient SexUnknown
Date Report Sent to FDA08/20/2020